Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 363, NWS North Platte, NE

August 1, 2005Deuel County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2005, 8:12 PM MDT for Deuel County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2005, 8:12 PM MDT (02:12 UTC)
Expired
Aug 1, 2005, 9:00 PM MDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Deuel County, NE

The radar

The North Platte radar (KLNX), 171 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 8:20 PM MDTHAIL 0.758 E Chappell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1898 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2806 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 020212
SVRLBF
NEC049-020300-
/O.NEW.KLBF.SV.W.0363.050802T0212Z-050802T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 PM MDT MON AUG 1 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 900 PM MDT

* AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER SOUTH CENTRAL DEUEL COUNTY...OR ABOUT 9
  MILES EAST OF CHAPPELL...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN DEUEL COUNTY AT 830 PM MDT

LAT...LON 4118 10247 4100 10241 4103 10208 4121 10208

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 020234
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 PM CDT MON AUG 1 2005

NEC049-020300-
/O.CON.KLBF.SV.W.0363.000000T0000Z-050802T0300Z/
DEUEL NE-
834 PM MDT MON AUG 1 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM MDT FOR
EASTERN DEUEL COUNTY...

AT 829 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EAST CENTRAL DEUEL COUNTY...OR ABOUT 7 MILES NORTHWEST
OF BIG SPRINGS...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN DEUEL COUNTY AT 850 PM MDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4118 10247 4100 10241 4103 10208 4121 10208

$$

SPRINGER
000 
WWUS53 KLBF 020300
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 PM CDT MON AUG 1 2005

NEC049-020310-
/O.EXP.KLBF.SV.W.0363.000000T0000Z-050802T0300Z/
DEUEL NE-
900 PM MDT MON AUG 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEUEL COUNTY EXPIRES
AT 900 PM MDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4118 10247 4100 10241 4103 10208 4121 10208

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:50 PM MDT, 5 hours 22 minutes earlier.

Area forecast discussion, Aug 1, 2:50 PM MDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT MON AUG 1 2005

.DISCUSSION...
MODELS IN FAIR AGREEMENT WITH SIGNIFICANT FEATURES IN THE H5 AND
SURFACE PATTERNS BUT BOTH CONTINUE TO BE OVERDONE WITH
PRECIPITATION. TONIGHT SIMILAR TO LAST NIGHT WITH TROUGH HEAT LOW TO
SOUTH OVER NORTHWEST KANSAS. CONVECTION OVER EAST PLAINS OF COLORADO
AND WYOMING. STRONG CAP REMAINS OVER WESTERN NEBRASKA. TDS MOSTLY
IN THE 60S OVER THE CWA. SURFACE BOUNDARY ALONG KANSAS NEBRASKA
BORDER WITH MUCH DRIER AIR OVER NORTHWEST KANSAS. CAPE LACKING FOR
GOOD UPDRAFTS AND FREEZING LEVEL AROUND 16-17K IF ANYTHING WIND WILL
BE A GOOD POSSIBILITY WITH ANY CONVECTION THAT DOES SUSTAIN THROUGH
THE COUNTY WARNING AREA. HAVE DROPPED MENTION OF T AFTER MIDNIGHT
WITH MOST LIKELY SCENARIO ISO RW- OR VIRGA. TEMPERATURES TO STAY UP
TONIGHT WITH TDS CONTINUING IN THE 60S. SOUTHWEST ZONES WILL RISE
ABOVE 100. DEPENDING ON TROUGH AXIS AND WHERE THE DRIER SOUTHWEST
WINDS GET TO. AFTERNOON AND LATE EVENING CONVECTION AGAIN ON TUESDAY
WITH WEAK WAVES ROUNDING H5 RIDGE IN SOUTHWEST FLOW. SHOULD CONTINUE
ISOLATED IN NATURE. COOL FRONT APPROACHES FROM NORTHWEST ON
WEDNESDAY MORNING SURFACE WINDS WILL HAVE TO BE WATCHED. FIRST
INDICATIONS ARE ADVISORY FOR NORTH CENTRAL WILL EVALUATE IN LATER
PERIODS. COOLING 850MB TEMPERATURES WEDNESDAY NITE THROUGH FRIDAY.
THIS FRONT NOT AS STRONG AND NOT AS COOL AS LAST ONE. IT HAS ITS
ORIGINS IN EASTERN PACIFIC. TEMPERATURES TO COOL INTO THE 80S WITH
BOUNDARY STALLING OUT ACROSS FORECAST AREA ON THURSDAY. HAVE USED A
BLEND FOR WEDNESDAY THURSDAY FOR PRECIPITATION. MOISTURE LACKING AND
MOST ENERGY FURTHER NORTH OVER THE DAKOTAS. TEMPERATURES TO REBOUND
INTO THE LOWER 90S THROUGH THE WEEKEND WITH DRY CONDITIONS AND THEN
THE ADVANCE OF ANOTHER TROUGH COOL FRONT THE FIRST PART OF THE WORK
WEEK.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

POWER
Hazardous weather outlook, Aug 1, 4:30 PM MDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT MON AUG 1 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-020428-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
530 PM CDT MON AUG 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE FAR WESTERN
PORTIONS OF THE OUTLOOK AREA THIS EVENING...SPREADING ACROSS THE
REMAINDER OF THE OUTLOOK AREA OVERNIGHT. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...HOWEVER ISOLATED STORMS MAY BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS OVER 60 MPH IN THE WESTERN OUTLOOK AREA BEFORE
SUNSET. THIS AREA WOULD GENERALLY BE ALONG AND WEST OF HIGHWAY 61.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE ACROSS THE OUTLOOK
AREA...WITH A SCENARIO SIMILAR TO TODAYS AS THUNDERSTORMS FORM IN THE
HIGHER TERRAIN TO THE WEST AN MOVE INTO SANDHILLS REGION IN THE
EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE
WEDNESDAY EVENING INTO THE OVERNIGHT HOURS AS A STRONGER COLD FRONT
MOVES THROUGH NEBRASKA. SEVERE WEATHER MAY BE POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS.

EXTREME HEAT WILL BE LIKELY TUESDAY ACROSS PORTIONS OF WESTERN AND
NORTH CENTRAL. TEMPERATURES WILL APPROACH OR EXCEED 100 DEGREES
ACROSS MUCH OF THE OUTLOOK AREA. CAUTION IS ADVISED WHEN OUTDOORS.
ALSO...THE COMBINATION OF LOW HUMIDITY...HEAT...AND WIND IS EXPECTED
TO PRODUCE EXTREME FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MASEK/SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:35 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan42 min
Aug 1, 9:00 PM MDTSevere Thunderstorm WarningLBFCherry45 min
Aug 1, 9:45 PM MDTSevere Thunderstorm WarningLBFCherry35 min
Aug 1, 9:48 PM MDTSevere Thunderstorm WarningLBFArthur57 min
Aug 1, 10:01 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.